Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 39, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 26, 2006, 1:10 PM EDT for Miami-Dade County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2006, 1:10 PM EDT (17:10 UTC)
- Expired
- May 26, 2006, 1:36 PM EDT
- In force
- 26 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 33 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.2 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1071 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 261711 SVRMFL FLC086-261745- /O.NEW.KMFL.SV.W.0039.060526T1710Z-060526T1745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 110 PM EDT FRI MAY 26 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA. * UNTIL 145 PM EDT * AT 107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LIBERTY CITY...OR NEAR HIALEAH...AND MOVING NORTHEAST AT 5 TO 10 MPH. * THE STORM WILL AFFECT... HIALEAH BY 110 PM EDT. LIBERTY CITY BY 115 PM EDT. MIAMI SHORES BY 120 PM EDT. CAROL CITY BY 125 PM EDT. NORTH MIAMI BY 130 PM EDT. DOLPHINS STADIUM BY 135 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2584 8033 2579 8022 2592 8012 2597 8029 $$ BAXTER
1 follow-up statement
000 WWUS52 KMFL 261736 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 134 PM EDT FRI MAY 26 2006 FLC086-261744- /O.CAN.KMFL.SV.W.0039.000000T0000Z-060526T1745Z/ MIAMI-DADE FL- 134 PM EDT FRI MAY 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MIAMI-DADE COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS MOVED NORTHEAST INTO NORTHEAST MIAMI-DADE COUNTY...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 2584 8033 2579 8022 2592 8012 2597 8029 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:30 AM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 26, 10:30 AM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1030 AM EDT FRI MAY 26 2006 .UPDATE...MAIN CHANGE TO THE CURRENT FORECAST PACKAGE WILL BE TO LOWER EXPECTED MAX TEMPS FOR THIS AFTERNOON TO MAINLY LOW/MID 80S DUE TO EXTENSIVE CLOUD COVER LIMITING SUNSHINE ACROSS THE AREA. ALSO HWO HAS BEEN UPDATED TO INDICATE THE POSSIBILITY OF A FEW STRONG STORMS OVER EASTERN AREAS AS EAST COAST SEA BREEZE MAY ENHANCE LOW LEVEL CONVERGENCE. .DISCUSSION...NO BASIC CHANGE IN THE WEATHER EXPECTED UNTIL ABOUT NEXT TUESDAY. IN THE MEANTIME THE SURFACE RIDGE TO OUR NORTH WILL PROBABLY WEAKENED SOME BUT OTHERWISE LITTLE CHANGE. THE UPPER RIDGE THAT HAS BEEN OVER THE WESTERN U.S. SHOULD SHIFT EAST AND THE RIDGING NEAR 30N SHOULD WEAKEN. SO THAT BY TUESDAY THE FLOW AROUND THE UPPER RIDGE WHICH SHOULD BE OVER THE EASTERN U.S. SHOULD BE FORCING SOME DRIER AIR SOUTH OVER FLORIDA AS WELL AS WARMING THE AIR ALOFT AND MAKING THE ATMOSPHERE MORE STABLE. SO WILL REDUCE THE CHANCE OF DAYTIME PRECIPITATION BELOW CLIMATE FOR THAT PERIOD. BY THE END OF NEXT WEEK LOOK FOR US TO BE BACK TO THE PRESENT SITUATION WITH AN ELONGATED NORTHEAST/SOUTHWEST UPPER TROUGH OVER THE AREA AS THE UPPER RIDGE RETURNS TO THE WESTERN U.S. THIS SHOULD ALLOW OUR AFTERNOON AND EVENING CONVECTION TO RETURN TO NEAR CLIMATE PROBABILITIES BY THAT TIME. && .MARINE...WITH LITTLE IN THE WAY OF ANY SIGNIFICANT PRESSURE GRADIENT EXPECTED WITH WINDS AND SEAS SHOULD REMAIN GOOD FOR BOATING. && .FIRE WEATHER...NO REAL CHANGES FROM THE HIGH HUMIDITIES UNTIL EARLY NEXT WEEK. HUMIDITIES SHOULD DROP BY TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 86 72 87 73 / 65 20 35 10 FORT LAUDERDALE 86 74 86 75 / 65 20 40 10 MIAMI 86 74 88 74 / 65 20 40 10 NAPLES 85 73 88 73 / 70 20 45 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, May 26, 10:12 AM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1012 AM EDT FRI MAY 26 2006 FLZ063-066>075-271000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1012 AM EDT FRI MAY 26 2006 ...A FEW STRONG STORMS EAST COAST AREAS THIS AFTERNOON INTO EARLY EVENING... ...SCATTERED STORMS ACROSS ALL OF SOUTH FLORIDA THIS AFTERNOON INTO EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: ABUNDANT TROPICAL MOISTURE ACROSS SOUTH FLORIDA WILL RESULT IN NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS THIS AFTERNOON OVER SOUTH FLORIDA. A FEW OF THE STORMS COULD EVEN BECOME STRONG OVER THE EAST COAST METRO AREAS WHERE THE EAST AND WEST COAST SEA BREEZES COLLIDE. THE MAIN THREAT FROM THE STRONGEST STORMS WILL BE FREQUENT LIGHTNING STRIKES...GUSTY WINDS UP TO 40 TO 50 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL. HAIL: A LITTLE BIT OF DRY AIR IN THE UPPER LEVELS OF THE ATMOSPHERE HAS WORKED INTO SOUTH FLORIDA FROM THE NORTH THIS MORNING. THEREFORE...THERE COULD BE SOME SMALL HAIL WITH THE STRONGEST STORMS THIS AFTERNOON. FLOODING: PONDING OF WATER ON ROADS AND POORLY DRAINED AREAS IS POSSIBLE WITH THE HEAVIEST STORMS THIS AFTERNOON. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO EARLY EVENING FOR THE EAST COAST AREAS. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. BAXTER
In the hours before
Special weather statement, May 26, 12:56 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1256 PM EDT FRI MAY 26 2006 FLZ074-261745- DADE METROPOLITAN- 1256 PM EDT FRI MAY 26 2006 ...STRONG THUNDERSTORM OVER METRO CENTRAL MIAMI-DADE COUNTY... AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MIAMI INTERNATIONAL AIRPORT...OR NEAR HIALEAH...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT COULD BE AFFECTED BY THIS STORM ARE MIAMI SPRINGS...HIALEAH... AND LITTLE HAITI. DURING THE NEXT HOUR. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THIS STORM CAN ALSO PRODUCE SMALL HAIL UP TO PEA SIZE. SEEK SHELTER IN A SAFE BUILDING UNTIL THIS STORM PASSES BY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
Special weather statement, May 26, 1:03 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 103 PM EDT FRI MAY 26 2006 FLZ072-261745- BROWARD METROPOLITAN- 103 PM EDT FRI MAY 26 2006 ...STRONG THUNDERSTORM OVER SOUTHEAST BROWARD COUNTY... AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DOLPHINS STADIUM...OR 5 MILES WEST OF HALLANDALE BEACH...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT COULD BE AFFECTED BY THE STORM ARE HOLLYWOOD BEACH...HALLANDALE BEACH...HOLLYWOOD...AND DANIA BEACH DURING THE NEXT HOUR. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THIS STORM CAN ALSO PRODUCE SMALL HAIL UP TO PEA SIZE. SEEK SHELTER IN A SAFE BUILDING UNTIL THIS STORM PASSES BY. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:15 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 26 min |
| May 26, 3:56 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 49 min |
| May 26, 5:04 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 26 min |
| May 26, 5:25 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 35 min |
| May 26, 6:46 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 44 min |
| May 26, 7:23 PM EDT | Severe Thunderstorm Warning | MFL | Hendry, Palm Beach | 30 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.